Alert archive / Connecticut / Flash Flood Warnings in 2007
Flash Flood Warning 43, NWS New York, NY
NWS New York, NY issued this flash flood warning at Jul 29, 2007, 5:01 PM EDT for Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2007, 5:01 PM EDT (21:01 UTC)
- Expired
- Jul 29, 2007, 7:00 PM EDT
- In force
- 119 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT
The radar
The Brookhaven radar (KOKX), 63 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.0 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 593 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KOKX 292102
FFWOKX
CTC001-009-292300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE UPTON NY
501 PM EDT SUN JUL 29 2007
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWEST NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...
NORTHERN FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...
* UNTIL 700 PM EDT...
* AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. HEAVY RAINS
WILL CONTINUE...POSSIBLY REACHING 2 TO 3 INCHES IN SPOTS. LOCATIONS
NORTH OF NEWTOWN...AND WEST OF SOUTHBURY NEED TO MONITOR THIS STORM.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 4156 7294 4154 7286 4158 7276 4143 7275
4143 7265 4125 7253 4125 7289 4128 7292
4117 7310 4132 7308 4138 7314 4145 7327
4141 7349 4151 7353 4154 7346 4148 7334
4152 7317 4163 7302 4164 7295
$$
PW2 follow-up statements
000
WGUS71 KOKX 292157
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
557 PM EDT SUN JUL 29 2007
CTC009-292207-
NEW HAVEN CT-
557 PM EDT SUN JUL 29 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NEW HAVEN COUNTY...
THE HEAVIEST RAIN HAS MOVED WEST OF THE AREA. THUS...THE WARNING HAS
BEEN CANCELLED.
LAT...LON 4149 7335 4140 7333 4140 7354 4150 7353
4150 7345
$$
CTC001-292300-
FAIRFIELD CT-
557 PM EDT SUN JUL 29 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR NORTH
CENTRAL FAIRFIELD COUNTY...
AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN UPTON
NY.
LAT...LON 4149 7335 4140 7333 4140 7354 4150 7353
4150 7345
$$
PW000
WGUS71 KOKX 292241
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
640 PM EDT SUN JUL 29 2007
CTC001-292250-
FAIRFIELD CT-
640 PM EDT SUN JUL 29 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTH CENTRAL
FAIRFIELD COUNTY...
THE HEAVY RAIN HAS MOVED OUT OF THE WARNED AREA...AND ANY LEFTOVER
FLOODING SHOULD CONTINUE TO IMPROVE.
LAT...LON 4149 7335 4140 7333 4140 7354 4150 7353
4150 7345
$$
PWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 4:48 PM EDT, 13 minutes earlier.
Area forecast discussion, Jul 29, 4:48 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE UPTON NY 448 PM EDT SUN JUL 29 2007 .SYNOPSIS... A WEAK QUASISTATIONARY FRONT WILL CONTINUE TO SERVE AS THE FOCUS FOR MAINLY DIURNAL CONVECTION THROUGH MON NIGHT. THE FRONT WILL FINALLY PUSH EAST OF THE AREA LATE MON NIGHT...FOLLOWED BY HIGH PRESSURE BUILDS IN FROM THE GREAT LAKES FOR TUE AND WED. THE HIGH WILL REMAIN OVER THE AREA THU AND THU NIGHT...THEN WEAKEN AS A COLD FRONT SLOWLY APPROACHES FROM FRI INTO SAT. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... EXCEPT FOR A CLUSTER OF STRONG TSTMS JUST S OF LONG ISLAND AND ANOTHER OVER NORTHERN FAIRFIELD/NEW HAVEN COUNTIES IN CT...HEAVIER ACTIVITY FROM EARLY THIS AFTERNOON HAS DIED DOWN. FLASH FLOOD WATCH WAS CANCELLED EARLIER. WILL CARRY A CHANCE POP FOR ANY REMAINING CONVECTIVE DEBRIS AND ALSO FOR SCATTERED ACTIVITY DEVELOPING ALONG THE EDGE OF THE CLOUD SHIELD MAINLY ACROSS SOUTHERN CT. WILL HAVE TO WATCH SLOW MOVING STORMS OVER SOUTHERN CT AS THEY WILL STILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN IN AREAS THAT WERE IMPACTED BY FLOODING YESTERDAY. CONVECTION SHOULD DIE DOWN TONIGHT WITH LOSS OF DAYTIME HEATING...AND PATCHY FOG SHOULD FORM ESPECIALLY IN AREAS THAT RECEIVED HEAVY RAIN THE PAST TWO DAYS...MAINLY NYC METRO AND LONG ISLAND...ALSO INTERIOR SOUTHERN CT. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... QUASISTATIONARY FRONT REMAINS OVER THE AREA ON MON...SO WOULD EXPECT ANOTHER ROUND OF AFTERNOON SHOWERS/TSTMS...BUT WITH LESS HEAVY RAIN POTENTIAL AS MID LEVEL DRYING STARTS TO WORK IN...PW DECREASES TO ABOUT 1.5 INCHES...AND DEPTH OF MOIST/WARM CLOUD LAYER ALSO DECREASES. THE FRONT BEGINS TO SHIFT OFFSHORE MON NIGHT AS HIGH PRESSURE BEGINS TO NOSE IN FROM WESTERN NY/PA...SO AFTER SOME EARLY EVENING CHANCE POP MAINLY IN NYC AND COASTAL SECTIONS...DRY AND SOMEWHAT LESS HUMID CONDITIONS SHOULD RETURN BY LATER MON NIGHT AND CONTINUE INTO WED. UPPER TROUGH AXIS DOESN/T REALLY CLEAR THE AREA UNTIL TUE AFTERNOON AND IT WILL HAVE AN ACCOMPANYING SFC TROUGH REFLECTION...BUT MID LEVEL SUBSIDENCE INVERSION SHOULD PERMIT ONLY ENHANCED CU FORMATION AT WORST MAINLY NORTH/WEST OF NYC. FOR TEMPS...MAV HAS BEEN RUNNING TOO WARM OF LATE FOR MAXES AND HAVE UNDERCUT BY A COUPLE OF DEGREES...WITH NEAR NORMAL TEMPS ON MON. DOWNSLOPE FLOW SHOULD HELP NUDGE TEMPS TO SLIGHTLY ABOVE NORMAL BY TUE AFTERNOON...WITH RISING HEIGHTS/THICKNESSES KEEPING THEM SLIGHTLY ABOVE NORMAL ON WED. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... HIGH PRESSURE OVER THE REGION WILL PROVIDE FAIR AND DRY CONDITIONS WEDNESDAY NIGHT THROUGH FRIDAY MORNING. AN APPROACHING COLD FRONT WILL MOVE TOWARDS THE AREA FRIDAY AFTERNOON AND EVENING. THIS WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE ENTIRE CWA. THE FRONT WILL PUSH INTO THE LOWER HUDSON VALLEY BY SATURDAY MORNING...THUS RESULTING IN AN ADDITIONAL THREAT OF SHOWERS ON SATURDAY AND SATURDAY NIGHT. DRIER WEATHER WILL RETURN ON SUNDAY AS THE FRONT PUSHES NORTHWARD AS A WARM FRONT AND HIGH PRESSURE BUILDS IN FROM THE SOUTHEAST. TEMPERATURES WILL BE AT OR SLIGHTLY ABOVE NORMAL THROUGH THE LONG TERM PERIOD. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... SLOW MOVING SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS MUCH OF THE TERMINALS IN THE NEW YORK CITY METRO AREA...AS WELL AS KISP. MANY OF THESE STORMS ARE PRODUCING IFR TO LOCALLY LIFR CONDITIONS. RIGHT NOW...THERE IS NOT AS MUCH CONFIDENCE WITH THE STORMS DEVELOPING ACROSS THE CONNECTICUT TERMINALS...SO INDICATED SCT035CB THROUGH THE EVENING. EXPECT THE THUNDERSTORM ACTIVITY TO DIE DOWN DURING THE EVENING...WITH AREAS OF MVFR TO IFR STRATUS AND SOME FOG DEVELOPING ONCE AGAIN NEAR THE COAST INITIALLY AND LIKELY SPREADING INLAND OVERNIGHT. WINDS WILL GENERALLY REMAIN LIGHT THOUGH THE FIRST PART OF THE DAY ON MONDAY WITH CONDITIONS IMPROVING BETWEEN 12 AND 14Z. ADDITIONAL SHOWERS AND THUNDERSTORMS MAY OCCUR ONCE AGAIN TOMORROW ALONG A NEARLY STATIONARY FRONTAL BOUNDARY. THINKING NOW IS THAT ANY SHOWERS THAT DO DEVELOP WILL START CLOSER TO 18Z AND HAVE LEFT MENTION OF IT OUT OF THE TAF WITH CONFIDENCE LOW AT THIS TIME. OUTLOOK FROM 18Z MONDAY THROUGH THURSDAY...THE GEOSTATIONARY FRONT WILL CONTINUE THE THREAT OF SHOWERS AND THUNDERSTORMS THROUGH MONDAY EVENING...WITH LOCALIZED MVFR OR IFR CONDITIONS. STRATUS/FOG WILL BE POSSIBLE AGAIN MON NIGHT INTO TUE MORNING...BUT WITH THE FRONT MOVING OFFSHORE AND NORTHERLY FLOW DEVELOPING WOULD EXPECT LESS COVERAGE THAN SAT OR SUN NIGHTS. VFR CONDITIONS WILL RETURN TUE AS WEAK HIGH PRESSURE BUILDS INTO THE REGION BEHIND THE FRONT. VFR CONTINUES WED AND THU WITH HIGH PRESSURE IN CONTROL. && .MARINE... NO FLAGS EXPECTED ON THE WATERS THROUGH THE NEXT SEVERAL DAYS WITH WINDS AROUND 10 KT OR LESS AND OCEAN WAVES MAINLY AROUND 2 FT. A STATIONARY FRONT WILL BE IN THE VICINITY THROUGH AT LEAST MONDAY NIGHT BEFORE WEAK HIGH PRESSURE SLOWLY BUILDS FROM TUESDAY THROUGH THURSDAY. THE WEAK PRESSURE GRADIENT ACROSS THE AREA WILL ALLOW FOR LOCAL DIURNAL EFFECTS TO BE PREDOMINANT...WITH GENERALLY VARIABLE OR OR OFFSHORE FLOW AT NIGHT...AND ONSHORE FLOW DURING THE DAY. WIND SPEEDS WILL BE MOSTLY 10 KT OR LESS. SEA BREEZE ONSET WILL LIKELY BE DELAYED LATER IN THE DAY TUE AND WED VS. MON DUE TO AN OPPOSING SYNOPTIC OFFSHORE FLOW. STEADY ONSHORE FLOW SHOULD RETURN AGAIN THU AND FRI AHEAD OF THE NEXT COLD FRONT...WHICH IS FCST TO MOVE OFFSHORE LATE FRI NIGHT OR SATURDAY MORNING. && .HYDROLOGY... AREAL QPF THROUGH MON NIGHT SHOULD TOTAL ABOUT 1/2 TO 3/4 INCH...BUT THERE COULD BE SOME LOCALLY HIGHER TOTALS OF UP TO 2 INCHES INTO EARLY THIS EVENING ESPECIALLY ACROSS PORTIONS OF SOUTHERN CT...AND SOME LOCALIZED TOTALS RUNNING ABOUT AN INCH ON MON. && .EQUIPMENT... THE OKX UPPER AIR SHELTER TOOK ANOTHER LIGHTNING STRIKE TODAY...THE SECOND IN ONLY A WEEK AND A HALF. IT WILL BE OTS THROUGH AT LEAST MON MORNING. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jul 29, 4:07 AM EDT, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 407 AM EDT SUN JUL 29 2007 CTZ005>012-NJZ002>006-011-NYZ067>081-300900- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 407 AM EDT SUN JUL 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION THIS AFTERNOON AND EVENING...WITH STORMS MOST LIKELY IN NEW YORK CITY...AND POINTS NORTH AND WEST OF THE CITY. SOME OF THE STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL AND FLOODING OF POOR DRAINAGE AREAS...LOW LYING AREAS AND SMALL STREAMS. THERE IS ALSO A SMALL CHANCE THAT A FEW THUNDERSTORMS COULD BECOME SEVERE THIS AFTERNOON AND EVENING...PRODUCING LOCALLY STRONG WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION ONCE AGAIN MONDAY AFTERNOON AND EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE LOCALLY HEAVY RAINFALL AND FLOODING OF POOR DRAINAGE AREAS...LOW LYING AREAS AND SMALL STREAMS...AND THERE IS A SMALL CHANCE THAT SOME COULD ALSO PRODUCE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY FOR FLOODING AND SEVERE WEATHER REPORTS. ANZ330-335-338-340-345-350-353-355-300900- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 407 AM EDT SUN JUL 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS COULD PRODUCE LOCALLY STRONG WINDS OVER 35 KT THIS AFTERNOON AND EVENING...AS WELL AS FREQUENT LIGHTNING AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW THUNDERSTORMS COULD PRODUCE LOCALLY STRONG WINDS OVER 35 KT MONDAY AFTERNOON AND EVENING...AS WELL AS FREQUENT LIGHTNING AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY FOR SEVERE WEATHER REPORTS.
In the hours before
Local storm report, Jul 29, 1:16 PM EDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
116 PM EDT SUN JUL 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 PM LIGHTNING 4 N KENNEDY AIRPORT 40.72N 73.78W
07/29/2007 QUEENS NY EMERGENCY MNGR
*** 2 INJ *** TWO MALES OF UNKNOWN AGE STRUCK BY
LIGHTNING WHILE ERECTING A TENT WITH METAL POLES IN ROY
WILKENS PARK.
&&
GOODMANSpecial weather statement, Jul 29, 1:17 PM EDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 117 PM EDT SUN JUL 29 2007 NJZ011-NYZ074-075-291815- KINGS (BROOKLYN)-RICHMOND (STATEN IS.)-UNION- 117 PM EDT SUN JUL 29 2007 ...THUNDERSTORMS PRODUCING HEAVY RAINFALL AND INTENSE LIGHTNING WILL IMPACT RICHMOND...SOUTHEASTERN UNION AND WESTERN KINGS COUNTIES... AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CARTERET TO MADISON PARK...OR ALONG A LINE EXTENDING FROM CARTERET TO SAYREVILLE...AND MOVING EAST AT 15 MPH. THESE STORMS WILL BE... 5 MILES SOUTH OF ELIZABETH BY 130 PM. NEAR TODT HILL BY 135 PM. NEAR TOMPKINSVILLE BY 150 PM. NEAR VERRAZANO-NARROWS BRIDGE BY 155 PM. NEAR BAY RIDGE BY 200 PM. NEAR CONEY ISLAND BY 210 PM. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 TO 2 INCHES AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. SMALL HAIL IS ALSO POSSIBLE WITH THESE STORMS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. MALOIT
Special weather statement, Jul 29, 1:59 PM EDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 159 PM EDT SUN JUL 29 2007 CTZ008-291900- NORTHERN NEW LONDON- 159 PM EDT SUN JUL 29 2007 ...THUNDERSTORM PRODUCING HEAVY RAINFALL WILL IMPACT CENTRAL NEW LONDON COUNTY... AT 155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SALEM. THIS STORM WAS NEARLY STATIONARY. FREQUENT CLOUD TO GROUND LIGHTNING...AND SMALL HAIL ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 TO 2 INCHES AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. MALOIT
Special weather statement, Jul 29, 2:11 PM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 211 PM EDT SUN JUL 29 2007 NYZ080-291915- SOUTHWEST SUFFOLK- 211 PM EDT SUN JUL 29 2007 ...THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL WILL IMPACT WESTERN SUFFOLK COUNTY... AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING THUNDERSTORMS PRODUCING HEAVY RAINFALL...ALONG A LINE EXTENDING FROM ISLIP TO BABYLON. THESE STORMS WERE NEARLY STATIONARY. THESE STORMS WILL BE... NEAR BRENTWOOD BY 245 PM. NEAR DEER PARK BY 255 PM. NEAR MELVILLE BY 315 PM. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 TO 2 INCHES AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. SMALL HAIL IS ALSO POSSIBLE WITH THESE STORMS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. MALOIT
Special weather statement, Jul 29, 2:48 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 248 PM EDT SUN JUL 29 2007 CTZ008-291930- NORTHERN NEW LONDON- 248 PM EDT SUN JUL 29 2007 ...STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN NEW LONDON COUNTY... AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PRESTON...OR NEAR PLAINFIELD...AND MOVING NORTH AT 5 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...AND SMALL HAIL ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 TO 2 INCHES AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. MALOIT
Special weather statement, Jul 29, 4:37 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 437 PM EDT SUN JUL 29 2007 CTZ005-292115- NORTHERN FAIRFIELD- 437 PM EDT SUN JUL 29 2007 ...STRONG THUNDERSTORM WILL IMPACT NORTHERN FAIRFIELD COUNTY... AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF NEW MILFORD...AND REMAINING NEARLY STATIONARY. SMALL HAIL IS EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. PW
Nearby
Flash Flood Warnings in Connecticut, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.